Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


dosage of boosted Lexiva
Apr 12, 2008

On meds for about a month, Was told by my provider to change my twice daily regimen of Lexiva 700/Norvir 100 (1400/200) to just once a day and take 2 tabs Lexiva and one Norvir. 1400/100. He said studies suggest the once a day regimen with 100 Norvir is equivalent. I also take truvada in the evening. It certainly is easier to take 4 pills just once a day. Any comments? Thanks

Response from Dr. Young

Thanks for your post.

If you've not had any previous issues with drug resistance or treatment failure of a PI regimen, then your doctor's advice is correct.

Ritonavir (Norvir)-boosted fosamprenavir (Lexiva, Telzir) can indeed be taken once-daily (100 mg + 1400 mg). Several recent clinical trials support the use of this combination, and your meds can all be taken together at once.

Indeed, the combination of ritonavir/fosamprenavir (100/1400) are the most commonly "3rd drugs" selected for first-line treatment in our clinic.

I hope this helps. Write back and let us know how the switch works for you.

BY



Previous
meds change
Next
Atripla and Ginko Biloba

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement